Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 12, 2022, 8:15 PM CDT for Anderson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 12, 2022, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:55 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 12, 7:55 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 755 PM CDT Tue Apr 12 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight and Wednesday/ At sunset, severe multi-cell clusters were transiting the I-35 corridor, feeding off of MUCAPE values in excess of 3000 J/kg. These convective elements will encounter even richer moisture this evening, but the inflow will be from a boundary layer that never reached its full heating potential today. Regardless, deep layer shear and extraordinary lapse rates aloft will assure strong updrafts can persist after dark, maintaining the risk of large hail and damaging winds. Lower LCLs and a tendency for near-storm surface winds to back will offset marginal sub-cloud wind shear, keeping the tornado threat through the duration of the ongoing Tornado Watch. This convective activity will clear the CWA by midnight, and with the synoptic-scale front still upstream, a renewed LLJ will ensue, pulling low clouds northward. As the cold front invades during the predawn hours, additional (albeit non-severe) showers and storms may develop along it. A liner convective complex may eventually congeal along the advancing boundary, potentially resulting in strong/severe wind gusts across East Texas during the daylight hours Wednesday. Cool, dry advection behind the front will result in a sunny but noticeably cooler day. 25 && .LONG TERM... /Issued 233 PM CDT Tue Apr 12 2022/ /Thursday Onward/ Following Wednesday's cold front, much drier and cooler air will settle into North and Central Texas as a broad surface high overspreads the Central and Southern Plains. This should lead to fair weather on Thursday with highs in the 70s and lower 80s. Return flow will ensue late in the day, and Gulf moisture will make a quick return by early Friday morning. This will recharge the warm buoyant sector as the dryline redevelops to our west. At this time, it appears there will be insufficient support for activity on the dryline late Friday afternoon in the absence of any upper-level ascent to weaken what should be a strong capping inversion in place. Instead, convective chances would likely hold off until later Friday night and early Saturday as a trailing cold front moves into North Texas. Shear vector orientation to the frontal boundary as well shear magnitudes will be supportive of a convective cluster or perhaps one or more MCS segments, with convection having a tendency to become undercut by the southward moving front over time. However, a marginal severe storm threat still looks plausible given the thermodynamic profiles. While most of the stronger convection should be during the overnight hours, lingering precipitation more stratiform in nature could continue into the day Saturday if low-level flow is not sufficiently interrupted by a larger MCS. Modest rain chances may continue on Sunday and Monday as additional fast-moving disturbances ripple through progressive zonal flow aloft. Another front may arrive early next week, resulting in a couple of inactive days following its arrival. However, the active spring pattern will not take long to recover the environment for additional convective chances towards the middle of next week. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...wind shear, MVFR stratus, postfrontal crosswinds. The convective event has come to an end for all of the TAF sites, but wake low winds are maintaining gusts and some wind shear in vicinity of DFW/DAL. These conditions should soon subside, but a LLJ later tonight may require more prolonged LLWS inclusion in the TAFs during the minimum of commercial air traffic. These winds will also result in a rapid influx of MVFR stratus. The clouds and the wind shear will come to an end with the arrival of a cold front, which may introduce westerly crosswinds during the daylight hours of Wednesday morning. This front may also result in a brief window for TSRA/SHRA, which will be further assessed with subsequent TAF packages. The postfrontal winds will eventually veer to the northwest Wednesday afternoon before subsiding Wednesday evening. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 81 49 80 58 / 50 20 0 0 5 Waco 69 87 48 81 57 / 70 30 0 0 5 Paris 68 79 44 74 51 / 50 60 0 0 10 Denton 66 78 42 78 54 / 40 10 0 0 5 McKinney 68 79 44 76 54 / 50 30 0 0 5 Dallas 70 80 50 78 58 / 50 30 0 0 5 Terrell 69 81 47 77 55 / 50 40 0 0 5 Corsicana 70 85 49 79 56 / 70 40 0 0 5 Temple 68 88 48 83 57 / 60 30 0 0 5 Mineral Wells 66 80 43 82 56 / 20 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 12, 6:25 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 625 PM CDT Tue Apr 12 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 625 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are possible across nearly all of North and Central Texas this evening and tonight with a potential for severe storms. The primary hazards are large hail and damaging winds, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances continue Wednesday morning, especially south of I-20 and east of I-35. Some thunderstorms may be severe with damaging winds and hail the most likely hazards. The fire threat will become elevated west of I-35 Wednesday afternoon when it becomes windy and dry behind a weak cold front. There is a slight chance of thunderstorms Friday though Monday across much of North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across North and Central Texas this afternoon and evening.
In the hours before
Local storm report, Apr 12, 6:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 WSW BELTON 31.05N 97.49W
04/12/2022 E2.00 INCH BELL TX PUBLIC
REPORT FROM MPING: HEN EGG (2.00 IN.).
&&Local storm report, Apr 12, 6:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 WNW SALADO 30.95N 97.54W
04/12/2022 E4.00 INCH BELL TX BROADCAST MEDIA
SOCIAL MEDIA IMAGE OF ESTIMATED 4 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 12, 6:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 WNW SALADO 30.96N 97.54W
04/12/2022 M5.50 INCH BELL TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 5.5 INCH HAIL
FROM SALADO. TIME ESTIMATED VIA RADAR.
&&Local storm report, Apr 12, 7:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 4 WSW BELTON 31.06N 97.53W
04/12/2022 E2.25 INCH BELL TX PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
&&Local storm report, Apr 12, 7:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 8 NNE ROGERS 31.05N 97.19W
04/12/2022 BELL TX TRAINED SPOTTER
PHOTO/SPOTTER AND MEDIA CONFIRM TORNADO
SOUTHEAST OF TEMPLE NEAR SEATON.
&&Local storm report, Apr 12, 8:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL ROSEBUD 31.08N 96.97W
04/12/2022 M1.00 INCH FALLS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains, Van Zandt | 64 min |
| Apr 12, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 76 min |
| Apr 12, 7:22 PM CDT | Tornado Warning | FWD | Bell, Falls | 38 min |
| Apr 12, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 12, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 57 min |
| Apr 12, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 56 min |
| Apr 12, 7:50 PM CDT | Tornado Warning | FWD | Falls, Milam | 40 min |
| Apr 12, 8:20 PM CDT | Tornado Warning | FWD | Milam, Robertson | 40 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Milam, Robertson | 64 min |
| Apr 12, 9:07 PM CDT | Tornado Warning | FWD | Leon, Robertson | 38 min |
| Apr 12, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
| Apr 13, 3:00 AM CDT | Special Weather Statement | FWD | Delta | 30 min |
| Apr 13, 6:27 AM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Apr 13, 6:51 AM CDT | Special Weather Statement | FWD | Fannin | 24 min |
| Apr 13, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 67 min |
| Apr 13, 7:42 AM CDT | Special Weather Statement | FWD | Dallas | 48 min |
| Apr 13, 8:02 AM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 43 min |
| Apr 13, 8:13 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 62 min |
| Apr 13, 8:35 AM CDT | Special Weather Statement | FWD | Delta, Hopkins | 40 min |
| Apr 13, 9:05 AM CDT | Special Weather Statement | FWD | Kaufman, Rains, Van Zandt | 55 min |
| Apr 13, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Fannin, Hunt, Lamar | 56 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hopkins, Hunt, Lamar | 60 min |
| Apr 13, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Van Zandt | 64 min |
| Apr 13, 12:21 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 54 min |
| Apr 13, 12:23 PM CDT | Special Weather Statement | FWD | Navarro | 67 min |
| Apr 13, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 73 min |
| Apr 13, 1:54 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.